Anyone else in the same situation

I don't know what to do, all your help will be greatly appreciated. I was diagnosed with under active thyroid in 2008, for three years my GP continually increase levothyroxine up to 300mcg I gained three stone, I then saw a private endocrinologist who put me on liothyronine 20mcg and 175mcg of levothyroxine, it was the best I had felt for years. My GP was happy to continue to prescribe liothyronine. I couldn't lose any weight but I felt better. My blood tests showed T4 level within range but my TSH level was 0.03 a long way out of range, my GP has not contacted me. However over the last nine months my weight has started to increase, I have had my antidepressants increased and I am feeling more and more tired. Before I go to my GP has anyone had similar experiences and did their GP do anything. I have read about Armour, would this be any different taking this instead.

7 Replies

  • Worth having a read of this, some very useful info:

  • You may be someone who needs a large dose of T3 on its own to get & stay well.I hope people in this situation will reply to your post & point you to the right archives to read,like Dr JC Lowe,who took a large dose of T3 every night in one dose.

  • It doesn't matter if the TSH is very low, or even suppressed. It is totally irrelevant once you are on thyroid hormone replacement.

    Do you have the numbers for your Frees? Is your FT3 still very low despite the liothyronine? Have you had your vit D, vit B12, folate and ferritin tested? Do you take your thyroid hormone with a large glass of water, one hour before eating or drinking anything other than water? Do you have Hashi's?

  • Thank you for your reply it is interesting you ask these questions. My ft3 has been 5.7 and6.0 the last two years. I take my tabs with my morning coffee, white, breakfast is hit and miss, might have some straight away or a couple hours later. Never had other blood tests.

  • OK, as I thought, you're not absorbing your hormone properly. White coffee is just about the worst thing you could take it with. You need to take it with water, and wait at least an hour before having your coffee.

  • Don't antidepressants cause weight gain?

  • I believe antidepressants have a bad effect on the absorption of thyroid medications. Someone else might know more, but I think I read it on here?

You may also like...